MAUDE Adverse Event Report: ANGIODYNAMICS EVLT KIT WITH SPOTLIGHT OPS SHEATH 25CM; ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS EVLT KIT WITH SPOTLIGHT OPS SHEATH 25CM; ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787EVLT25OPS5
Medical Device Problem Codes Crack (1135); Device Damaged Prior to Use (2284)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 01/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported january 04, 2017, a patient of unknown age and gender presented for an endovenous laser procedure.During the procedure, the fiber was fractured inside of the patient.The fragment was successfully removed.The device was set aside and a new of the same device was used to complete the procedure.There was no serious harm or injury to the patient due to the event.It was reported the disposable device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics was unable to perform a device evaluation.The customers reported complaint of a broken fiber is unable to be confirmed since no product was returned for evaluation.Without receiving product to evaluate, we are unable to definitively determine root cause for this event.It was reported that the fractured piece was successfully removed and there was no consequence to the patient.A review of the lot history records was performed for the reported packaging lot for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The vendor was made aware of this per (b)(4).During the packaging step, the fibers are inspected for damage.It is unlikely that the fiber was fractured prior to packaging.The most likely root cause to this event is due to handling after the device left the angiodynamics facility.The directions for use which is supplied to the end user with this catalog number contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a radius of 60mm".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
EVLT KIT WITH SPOTLIGHT OPS SHEATH 25CM
Common Device Name
ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key6241958
Report Number1319211-2017-00005
Device Sequence Number11001708
Product Code GEX
UDI-Device IdentifierH787EVLT25OPS5
UDI-PublicH787EVLT25OPS5
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K100199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/30/2019
Device Catalogue NumberH787EVLT25OPS5
Device Lot Number5089075
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/04/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/11/2017
Supplement Report FDA Received Date03/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;